Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 19, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this flash flood warning at Sep 10, 2007, 6:13 PM CDT for Midland County, Texas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 10, 2007, 6:13 PM CDT (23:13 UTC)
- Expired
- Sep 10, 2007, 10:15 PM CDT
- In force
- 4 hr
- Issued by
- NWS Midland/Odessa, TX
- Area
- Counties, with a storm outline in the text
- Flood severity
- None
County Midland County, TX
The radar
The Midland/Odessa radar (KMAF), 23 km from the middle of the area, began a volume at 23:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 11.2 hours before the alert went out and 24 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 937 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 724 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -32 m²/s²
- 0-3 km storm-relative helicity
- -18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KMAF 102315 FFWMAF TXC329-110315- /X.NEW.KMAF.FF.W.0019.070910T2313Z-070911T0315Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 613 PM CDT MON SEP 10 2007 THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A * FLASH FLOOD WARNING FOR... MIDLAND COUNTY IN WEST TEXAS... * UNTIL 1015 PM CDT * AT 611 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED FLASH FLOODING FROM THUNDERSTORM ACTIVITY OVER THE EASTERN AND CENTRAL MIDLAND COUNTY. THE THUNDERSTORM ACTIVITY IS INCREASING OVER THE COUNTY. LITTLE MOVEMENT WAS NOTED WITH THE THUNDERSTORMS. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WARFIELD... VALLEY VIEW...SPRABERRY...MIDLAND INTERNATIONAL AIRPORT... MIDLAND...GREENWOOD AND COTTON FLAT EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS... URBAN AREAS... HIGHWAYS... STREETS AND UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. FLASH FLOODING OF CREEKS AND STREAMS... STREETS AND UNDERPASSES...LOW WATER CROSSINGS... AND LOW LYING FARMLAND IS LIKELY. DO NOT DRIVE ACROSS FLOODED ROADS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. LAT...LON 3168 10178 3169 10228 3208 10227 3208 10178 TIME...MOT...LOC 2313Z 180DEG 0KT 3185 10187 $$
2 follow-up statements
000 WGUS74 KMAF 110034 FFSMAF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 731 PM CDT MON SEP 10 2007 TXC329-110315- /X.CON.KMAF.FF.W.0019.000000T0000Z-070911T0315Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MIDLAND- 731 PM CDT MON SEP 10 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1015 PM CDT FOR MIDLAND COUNTY... AT 727 PM CDT...A THUNDERSTORM PRODUCING FLASH FLOODING WAS REPORTED OVER THE CITY OF MIDLAND. A NATIONAL WEATHER SERVICE EMPLOYEE REPORTED ONE FOOT OF WATER OVER THE ROAD AT THE INTERSECTION OF WADLEY AVENUE AND A STREET. ALSO...SEVERAL LOCATIONS ON WADLEY FROM BIG SPRING STREET AND GARFIELD HAD 4 TO 6 INCHES OF FLOWING WATER. MORE HEAVY RAIN IS POSSIBLE IN THE MIDLAND AREA AND THIS HEAVY RAIN COULD CAUSE ADDITIONAL FLOODING. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WARFIELD... VALLEY VIEW...SPRABERRY...MIDLAND INTERNATIONAL AIRPORT...MIDLAND... GREENWOOD AND COTTON FLAT MOST FLOODING DEATHS ARE PREVENTABLE... AND MANY OCCUR WHEN MOTORISTS DRIVE ACROSS FLOODED ROADWAYS. IT IS NEVER SAFE TO DRIVE ON FLOODED ROADS. IT TAKES ONLY A FEW INCHES OF RAPIDLY FLOWING WATER TO QUICKLY CARRY AWAY YOUR VEHICLE. TURN AROUND... DONT DROWN. DO NOT ALLOW CHILDREN TO PLAY IN STORM RUNOFF. CULVERTS...DITCHES... STORM DRAINS... SWOLLEN CREEKS AND ALL OTHER AREAS WHERE RAPID WATER FLOW IS OBSERVED ARE ESPECIALLY DANGEROUS. CHILDREN CAN BE EASILY SWEPT AWAY AND DROWN IN MOMENTS. STORM RUNOFF CAN ALSO CONTAIN DANGEROUS CHEMICALS THAT MAY BE HARMFUL IF CONTACTED OR SWALLOWED. FLASH FLOODING OF CREEKS AND STREAMS... STREETS AND UNDERPASSES...LOW WATER CROSSINGS... AND LOW LYING FARMLAND IS LIKELY. DO NOT DRIVE ACROSS FLOODED ROADS. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. ACT QUICKLY IF FLOODING IS OBSERVED. MOVE TO HIGHER GROUND. LAT...LON 3168 10178 3169 10228 3208 10227 3208 10178 TIME...MOT...LOC 0031Z 180DEG 0KT 3185 10187 $$
000 WGUS74 KMAF 110315 FFSMAF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1012 PM CDT MON SEP 10 2007 TXC329-110322- /X.EXP.KMAF.FF.W.0019.000000T0000Z-070911T0315Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MIDLAND- 1012 PM CDT MON SEP 10 2007 ...THE FLASH FLOOD WARNING WILL EXPIRE AT 1015 PM CDT FOR MIDLAND COUNTY... AT 1012 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE HEAVY RAIN THAT PROMPTED THE FLASH FLOOD WARNING HAD WEAKENED AND NO LONGER APPEARS CAPABLE OF CAUSING FLASH FLOODING. SHOWERS ARE MOVING THROUGH THE MIDLAND AREA...HOWEVER THE ADDITIONAL RAIN IS NOT EXPECTED TO CAUSE ADDITIONAL FLOODING. ALTHOUGH THE THREAT OF SIGNIFICANT FLOODING HAS PASSED...PONDING OF WATER WILL LIKELY CONTINUE ON SOME ROADWAYS. MOTORISTS SHOULD REMAIN CAUTIOUS AND BE PREPARED TO SLOW DOWN IF WATER IS ENCOUNTERED TO PREVENT HYDROPLANING AND LOSS OF VEHICLE CONTROL. MOTORISTS IN THE MIDLAND AREA SHOULD CONTINUE TO EXERCISE CAUTION AND AVOID AREAS WHERE WATER COVERS THE ROAD. LAT...LON 3168 10178 3169 10228 3208 10227 3208 10178 TIME...MOT...LOC 0312Z 180DEG 0KT 3185 10187 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at Sep 10, 2:57 PM CDT, 3 hours 16 minutes earlier.
Area forecast discussion, Sep 10, 2:57 PM CDT, 3 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
257 PM CDT MON SEP 10 2007
.DISCUSSION...
MSAS DATA SHOWS THAT THE SECONDARY COLD FRONT HAS REACHED ALMOST
INTO THE TEXAS PANHANDLE EARLY THIS AFTERNOON AND WILL BE PUSHING
INTO WEST TEXAS AND SOUTHEASTERN NEW MEXICO LATE THIS EVENING.
SHOWERS AND THUNDERSTORMS HAVE STARTED TO FORM ACROSS THE HIGHER
TERRAIN OF THE GUADALUPE AND DAVIS MOUNTAINS IN RESPONSE TO DAYTIME
HEATING AND THE STATIONARY FRONT STRETCHED FROM SOUTH OF GUADALUPE
PASS ACROSS THE DAVIS MOUNTAINS THROUGH FORT STOCKTON AND INTO SAN
ANGELO. AMPLE MOISTURE ACROSS THE AREA /PWAT VALUE AT 12Z WAS
1.65...170 PERCENT OF NORMAL/ INDICATES THAT HEAVY RAINFALL IS
POSSIBLE. AS THE AFOREMENTIONED COLD FRONT APPROACHES THE
AREA...SHOWERS AND THUNDERSTORMS WILL INCREASE IN COVERAGE AND
CONTINUE THROUGH THE NIGHT. GIVEN THE AMOUNT OF PRECIPITATION SOME
LOCATIONS HAVE RECEIVED OVER THE WEEKEND AND ASSOCIATED GROUND
SATURATION...WILL CONTINUE THE FLASH FLOOD WATCH ROUGHLY ALONG AND
NORTH OF A VAN HORN TO PECOS TO GARDEN CITY LINE THROUGH TONIGHT.
OTHERWISE...FEW CHANGES WERE MADE TO THE GRIDS...ADJUSTED SOME
TEMPERATURES FOR OVERNIGHT BASED ON NEW GUIDANCE AND LAST NIGHT/S
LOWS.
THE ABOVE MENTIONED COLD FRONT IS CURRENTLY HANDLED WELL BY THE
SHORT RANGE MODELS...ESPECIALLY THE LATEST NAM12. BY EARLY
TOMORROW MORNING...THIS BOUNDARY WILL LIKELY HAVE PUSHED WELL INTO
THE BIG BEND REGION. MID-LEVEL SUPPORT WILL BE DECREASING AS THE
DAY PROGRESSES...HOWEVER GIVEN THE AVAILABLE MOISTURE AND UPSLOPE
FLOW...WE WILL CARRY 60-70% POPS FOR AREAS GENERALLY WEST OF THE
PECOS RIVER THROUGHOUT TUESDAY. WE DID OPT TO DECREASE RAIN
CHANCES EAST OF THE PECOS TOMORROW...ESPECIALLY DURING THE
AFTERNOON HOURS AS SURFACE HIGH PRESSURE BUILDS ACROSS THE REGION.
RAIN CHANCES CONTINUE TO DECREASE RAPIDLY TUESDAY NIGHT ACROSS ALL
AREAS AS DRIER...MORE STABLE AIR FILTERS INTO THE AREA. WE DID
KEEP A SLIGHT CHANCE FOR POST FRONTAL RAIN SHOWERS ACROSS THE
TRANS PECOS AND MOUNTAINS OF SOUTHWEST TEXAS. MUCH COOLER AREAWIDE
ON TUESDAY WITH HIGH TEMPERATURES EXPECTED TO BE AROUND 10 DEGREES
BELOW NORMAL. ON WEDNESDAY...SURFACE HIGH PRESSURE BEGINS TO
WEAKEN WHILE A LEE-SIDE TROUGH DEEPENS ACROSS THE PLAINS OF
EASTERN NEW MEXICO. THE SHORT RANGE MODELS DEPICT AN 850-700MB
THETA-E RIDGE ATOP THE SURFACE TROUGH WEDNESDAY AFTERNOON. MID-
LEVEL LAPSE RATES APPEAR FAVORABLE ENOUGH TO WARRANT A MENTION OF
ISOLATED THUNDERSTORMS ACROSS SOUTHEASTERN NEW MEXICO...THE UPPER
TRANS PECOS...DAVIS MOUNTAINS AND BIG BEND REGION. MOST AREAS
SHOULD REMAIN DRY ON THURSDAY...EXCEPT POSSIBLE THE GUADALUPE AND
DAVIS MOUNTAINS WHERE ISOLATED THUNDERSTORMS MAY FORM DURING PEAK
HEATING. A MID-LEVEL SHORTWAVE TROUGH EMBEDDED IN NORTHWEST FLOW
ALOFT MAY APPROACH THE REGION THURSDAY AFTERNOON...BUT GIVEN DRIER
AIR AT THE SURFACE...WE WILL KEEP THE CHANCE OF RAIN CONFINED TO
THE HIGHER TERRAIN. BY THE END OF THE WORK WEEK...A STRONG MID-
LEVEL TROUGH WILL BE TRANSLATING EAST ACROSS THE UPPER MIDWEST.
SURFACE ANTICYCLOGENESIS IN THE WAKE OF THE TROUGH WILL SEND
ANOTHER COLD FRONT INTO THE SOUTHERN U.S. PLAINS ON FRIDAY.
CONVECTION WILL BE POSSIBLE ALONG THIS BOUNDARY FRIDAY NIGHT.
MOISTURE LEVELS MAY BE LACKING...SO WE WILL ONLY CARRY A SLIGHT
CHANCE OF PRECIPITATION ACROSS THE WESTERN LOW ROLLING PLAINS AND
NORTHERN PERMIAN BASIN FOR NOW. MID-LEVEL RIDGING IS EXPECTED TO
DOMINATE THE REMAINDER OF THE FORECAST AT THIS TIME. WE WILL
CONTINUE THE CURRENT DRY FORECAST WITH TEMPERATURES RUNNING CLOSE
TO NORMAL.
&&
.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX 64 79 60 83 / 60 20 10 10
CARLSBAD NM 64 77 63 87 / 60 60 10 20
DRYDEN TX 71 83 66 86 / 50 70 20 10
FORT STOCKTON TX 67 80 63 85 / 70 70 20 20
GUADALUPE PASS TX 58 72 59 82 / 60 70 10 20
HOBBS NM 62 77 60 85 / 60 30 10 10
MARFA TX 62 74 55 80 / 50 70 20 20
MIDLAND INTL AIRPORT TX 64 78 62 83 / 70 40 10 10
ODESSA TX 64 79 63 84 / 70 40 10 10
WINK TX 67 84 65 89 / 70 60 10 10
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...FLASH FLOOD WATCH FROM 12 PM THIS AFTERNOON TO 3 AM MDT TUESDAY
FOR THE FOLLOWING ZONES...CENTRAL LEA COUNTY...EDDY COUNTY
PLAINS...GUADALUPE MOUNTAINS OF EDDY COUNTY...NORTHERN LEA
COUNTY...SOUTHERN LEA COUNTY.
TX...FLASH FLOOD WATCH FROM 1 PM CDT /12 PM MDT/ THIS AFTERNOON TO 4
AM CDT /3 AM MDT/ TUESDAY FOR THE FOLLOWING ZONES...
ANDREWS...BORDEN...DAWSON...ECTOR...GAINES...GLASSCOCK...
GUADALUPE MOUNTAINS...HOWARD...LOVING...MARTIN...MIDLAND...
MITCHELL...REEVES COUNTY AND UPPER TRANS PECOS...SCURRY...
VAN HORN AND HIGHWAY 54 CORRIDOR...WARD...WINKLER.
&&
74/06Hazardous weather outlook, Sep 10, 2:45 PM CDT, 3 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 245 PM CDT MON SEP 10 2007 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-111945- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 245 PM CDT MON SEP 10 2007 /145 PM MDT MON SEP 10 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS CAN BE EXPECTED OVER ALL OF WEST TEXAS AND SOUTHEAST NEW MEXICO TONIGHT. THE BEST CHANCE FOR THUNDERSTORMS WILL BE OVER THE PERMIAN BASIN...THE UPPER TRANS PECOS...THE STOCKTON PLATEAU AND THE LOWER TRANS PECOS REGION. THE THUNDERSTORMS ARE NOT EXPECTED TO BECOME SEVERE... BUT HEAVY RAIN AND POSSIBLE FLASH FLOODING CAN BE EXPECTED WITH ANY OF THE STORMS. WIND GUSTS TO 45 MPH AND DANGEROUS LIGHTING MAY ALSO ACCOMPANY THE STRONGER STORMS. A FLASH FLOOD WATCH IS IN EFFECT FOR THE PERMIAN BASIN...THE STOCKTON PLATEAU...THE TRANS PECOS REGION...THE VAN HORN CORRIDOR AND SOUTHEAST NEW MEXICO THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SCATTERED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED WEST OF THE PECOS RIVER TUESDAY AFTERNOON. SOME OF THE THUNDERSTORMS MAY PRODUCE LOCALLY HEAVY RAINFALL AND MINOR FLOODING OF LOW LYING AND FLOOD PRONE AREAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, Sep 10, 3:01 PM CDT, 3 hours 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 301 PM CDT MON SEP 10 2007 TXZ080-102100- MARFA PLATEAU- 301 PM CDT MON SEP 10 2007 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR NORTH CENTRAL PRESIDIO COUNTY. A STRONG THUNDERSTORM WAS LOCATED 5 MILES EAST OF RYAN AT 301 PM CDT...MOVING EAST AT 15 MPH. THIS THUNDERSTORM WILL AFFECT U S HIGHWAY 90 NEAR THE COMMUNITY OF RYAN. HEAVY RAIN...WIND GUSTS TO AROUND 50 MPH...HAIL TO THE SIZE OF MARBLES AND DEADLY LIGHTNING ARE POSSIBLE. BE PREPARED TO TAKE COVER IF THIS THUNDERSTORM APPROACHES YOUR AREA.
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 9, 8:09 PM CDT | Flash Flood Warning | MAF | Midland | 3 hr |
| Sep 10, 4:35 AM CDT | Flash Flood Watch | MAF | Andrews, Borden, Dawson, Ector, Gaines, Glasscock and 8 more | 23 hr |
| Sep 10, 5:51 PM CDT | Flash Flood Warning | MAF | Ector | 4 hr |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.